MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TOTAL B-HCG REAGENT KIT; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TOTAL B-HCG REAGENT KIT; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number 07K78-30
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer stated that a false positive architect total b-hcg result of 4,494 iu/l was contested by the patient (b)(6) who had retesting performed at another laboratory where the result was negative.The customer retested the archived patient sample and the result was negative.The customer stated that the patient sample tested prior to the sample in question had a very high b-hcg result of 75,000 iu/l; therefore, sample carryover is suspected.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Additional Manufacturer Narrative
Trending review determined no trend for the issue for the product.Device history record review did not show any potential non-conformances or deviations.Labeling was reviewed and found to adequately address the issue under review.Accuracy testing was completed using panels which mimic patient samples using an in-house retained kit of architect total b-hcg reagent lot number 45625ud00.All specifications were met indicating that the lot is performing acceptably.Based on the investigation, no deficiency for lot number 45625ud00 was identified.
 
Event or Problem Description
The customer stated that a false positive architect total b-hcg result of 4,494 iu/l was contested by the patient (id (b)(6)) who had retesting performed at another laboratory where the result was negative.The customer retested the archived patient sample and the result was negative.The customer stated that the patient sample tested prior to the sample in question had a very high b-hcg result of 75,000 iu/l; therefore, sample carryover is suspected.No impact to patient management was reported.

Brand Name
ARCHITECT TOTAL B-HCG REAGENT KIT
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key18256861
Report Number3005094123-2023-00349
Device Sequence Number12527546
Product Code DHA
UDI-Device Identifier00380740014971
UDI-Public00380740014971
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K983424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2024
Device Catalogue Number07K78-30
Device Lot Number45625UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I2000SR INST, 03M74-02, (B)(6); ARC I2000SR INST, 03M74-02, (B)(6)
Patient SexUnknown